MAUDE Adverse Event Report: TELEFLEX MEDICAL LASERTUBUS 6MM; TUBE, TRACHEAL (W/WO CONNECTO

TELEFLEX MEDICAL LASERTUBUS 6MM; TUBE, TRACHEAL (W/WO CONNECTO
Model Number IPN040899
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "leakage during ventilation at the taped connector." patient condition reported, as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4), one representative sample of lot 21431 was returned for investigation.The visual examination of the originally packaged product showed no signs of contamination, discolorations or design irregularities.The graduation marks were clearly visible.The inspection of the white and yellow control balloons with mounted 2-way stop-cock and the connectors did not reveal any irregularities.An attempt was made to simulate the leakage.The pressure range on the digital manometer gmh 3111 with pressure sensor was set to various pressure values.An attachment was then fixed at the connector, the set pressure was applied, the tip area was squeezed, and the entire instrument was placed in a water bath and checked for leaks.Various back pressures were generated when sealing for the pressure test.The check took place in straight position of the tube and by bending the shaft end of the tube below the connector.A device history record (dhr) review was conducted on the reported lot 21431 and no issue that could have contributed to the reported event was identified.The error pattern could be simulated when applying different pressures/back pressures to the device.At an applied set value of 0.03 bar with back pressure of 0.10 bar - if the shaft of the tube is bent proximally below the connector by approx.20 to 30 degrees to the inner radius, isolated small air bubbles form in longer cycles.At an applied set value of 0.04 bar with back pressure of 0.13 bar - if the shaft of the tube is bent proximally below the connector by approx.20 to 30 degrees to the inner radius, small air bubbles escape permanently.At an applied set value of 0.05 bar with back pressure of 0.18 bar - if the shaft of the tube is bent proximally below the connector by approx.20 to 30 degrees to the inner radius, air bubbles escape permanently.The products are 100% checked several times during the manufacturing process for the tightness of the balloon system.The tightness of the material connection between the tube and the connector cannot be checked during production for manufacturing reasons.A manufacturing related issue could be identified.A non-conformance has been initiated to further investigate this issue.

Brand Name
LASERTUBUS 6MM
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTO
Manufacturer (Section D)
TELEFLEX MEDICAL
71394 kernen
Manufacturer (Section G)
TELEFLEX MEDICAL
willy-rusch-str. 4 - 10
71394 kernen 71394
GM   71394
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key15092667
Report Number9610520-2022-00004
Device Sequence Number14466929
Product Code BTR
UDI-Device Identifier04026704002665
UDI-Public04026704002665
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2023
Device Model NumberIPN040899
Device Catalogue Number102004-000060
Device Lot Number21431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown